Seismic Data Continuation in the Single Scattering Approximation: A Framework for Dip and Azimuth Moveout

Malcolm, Alison and Le Rousseau, Jérôme H. and de Hoop, Maarten (2002) Seismic Data Continuation in the Single Scattering Approximation: A Framework for Dip and Azimuth Moveout. Canadian Applied Mathematics Quarterly, 10 (2). pp. 199-237. ISSN 1073-1849

[img] [English] PDF - Published Version
Available under License Creative Commons Attribution Non-commercial.

Download (818Kb)

Abstract

Seismic data are commonly modeled by a high-frequency single scattering approximation. In this paper we use methods from microlocal analysis and the theory of Fourier integral operators to study continuation of the seismic wavefield in this single scattering approximation. This amounts to a linearization in the medium coefficient about a smooth background. The discontinuities are contained in the medium perturbation. We use the smooth background to derive the continuation as the composition of imaging, modeling and restriction operators.

Item Type: Article
URI: http://research.library.mun.ca/id/eprint/12783
Item ID: 12783
Department(s): Science, Faculty of > Earth Sciences
Date: 2002
Date Type: Publication
Related URLs:

Actions (login required)

View Item View Item

Downloads

Downloads per month over the past year

View more statistics